Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 108, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2015, 2:25 PM CDT for 6 counties in Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 2:25 PM CDT (19:25 UTC)
- Expired
- May 30, 2015, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, TN, Crockett County, TN, Gibson County, TN, Henderson County, TN, Madison County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:50 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 30, 12:50 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1250 PM CDT SAT MAY 30 2015 .DISCUSSION... UPDATED FOR THE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 850 AM CDT SAT MAY 30 2015/ UPDATE... UPDATED FOR A SLIGHT REDUCTION OF POPS IN THE DELTA THIS MORNING. DISCUSSION... WATER VAPOR IMAGERY SHOWING MCV ROTATING NORTHEASTWARD ACROSS ARKANSAS THIS MORNING...WITH RADAR INDICATING A BETTER CONCENTRATION OF MEASURABLE RAINFALL NEAR THE CENTER AND AN ILL- DEFINED DRY SLOT ROTATING UP ALONG THE SOUTHWEST DELTA COUNTIES. HAVE REDUCED POPS IN THIS LATTER REGION TO INCLUDE THE MEMPHIS METRO THROUGH NOON. AFTER WHICH...THE BRUNT OF THE STORMS WILL RUN EAST OF A UNION CITY TENNESSEE...TO AN OXFORD MISSISSIPPI LINE...WITH THE BEST THREAT FOR A SEVERE STORM RUNNING ACROSS THE NORTHEAST COUNTIES ALONG THE LOWER TENNESSEE RIVER VALLEY. THE REMAINDER OF THE MORNING FORECAST APPEARS TO BE ON TRACK. JAB && .PREV DISCUSSION... /ISSUED 424 AM CDT SAT MAY 30 2015/ EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A WELL DEFINED UPPER LEVEL SHORTWAVE CENTERED JUST SOUTH OF FORT SMITH AR...MOVING EAST. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE SPREADING NORTHEAST THROUGH EASTERN AR AHEAD OF THIS FEATURE. SHOWERS AND THUNDERSTORMS WILL LIKELY SPREAD EAST THROUGH MOST OF THE MIDSOUTH THIS MORNING. 07Z HRRR MODEL SHOWS BEST RAIN CHANCES SHIFTING TO NORTHEAST MS AND AREAS OF WEST TN NEAR THE TN RIVER BY MIDAFTERNOON. A FEW WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FURTHER WEST...ALONG AND BEHIND A SURFACE COLD FRONT. ANY WRAP AROUND SHOWERS SHOULD DISSIPATE THIS EVENING... AS THE SHORTWAVE LIFTS OUT AND DAYTIME HEATING ENDS. A SECONDARY SHORTWAVE WILL DROP FROM THE OZARKS INTO THE MIDSOUTH ON SUNDAY...WITH NORTHEAST MS BEST POSITIONED TO RECEIVE MEASURABLE RAINFALL. THIS SECONDARY SHORTWAVE WILL EXIT SUNDAY EVENING... LEAVING DRIER DEEP NORTHWEST FLOW PREVAILING OVER ALL OF THE MIDSOUTH BY SUNDAY NIGHT. THE MONDAY THROUGH WEDNESDAY PERIODS APPEAR DRIER THAN EARLIER FORECAST...WITH WEAKENING NORTHWEST FLOW ALOFT GIVING WAY TO AN ENCROACHING UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS. THE GFS AND ECMWF MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS TO A DEVELOPING CUTOFF LOW OVER THE SOUTHEAST STATES. NEITHER MODEL RETROGRADES THE UPPER LOW SUFFICIENTLY TO BRING APPRECIABLE RAIN CHANCES TO THE MIDSOUTH UNTIL LATER IN THE WEEK...AND ONLY THE GFS SHOWS THIS SCENARIO. IF THE ECMWF VERIFIES...WE MAY SEE LOWER 90S OVER MUCH OF THE MIDSOUTH LATE IN THE WEEK. FOR NOW...HAVE KEPT THE EXTENDED FORECAST HIGHS NEAR THE MODEL ENSEMBLE AVERAGE...BUT THERE MAY BE A WARMER TREND DEVELOPING FOR LATER NEXT WEEK. PWB && .AVIATION... 18Z TAF CYCLE AN MCV CONTINUES TO LIFT NORTHEAST ACROSS NORTHEAST ARKANSAS WITH NUMEROUS SHOWERS AND THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER. TEMPOS FOR TSRA HAVE BEEN INCLUDED AT KMKL AND KTUP FOR THE AFTERNOON HOURS DURING PEAK HEATING ALONG WITH MVFR CIG/VSBY REDUCTIONS. AT KMEM AND KJBR WILL CARRY VCTS ALONG WITH VFR CIGS WHERE COVERAGE IS LOWER. THERE WILL BE A BREAK IN CONVECTION THIS EVENING WITH A RETURN TO AREAWIDE VFR CONDITIONS. LATER THIS EVENING INTO THE MORNING HOURS ON SUNDAY...ANOTHER SHORTWAVE LIFTING NORTHEAST FROM TEXAS SHOULD TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG WITH MVFR CIG/VSBY REDUCTIONS. MVFR CIGS SHOULD PERSIST THROUGH MUCH OF THE MORNING HOURS SUNDAY. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 30, 3:27 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 327 AM CDT SAT MAY 30 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-311015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 327 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER MOST OF THE MIDSOUTH TODAY. MOST THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS...BUT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL... SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST MISSISSIPPI ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 30, 1:06 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
106 PM CDT SAT MAY 30 2015
TNZ002>004-020-021-051-301845-
CARROLL TN-GIBSON TN-WEAKLEY TN-CROCKETT TN-HENRY TN-OBION TN-
106 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 145 PM CDT FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
AT 106 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ATWOOD...OR 8 MILES
NORTH OF MILAN...MOVING NORTHEAST AT 35 MPH.
PEOPLE IN CARROLL...GIBSON...WEAKLEY...CENTRAL CROCKETT...HENRY AND
EASTERN OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3582 8844 3583 8856 3579 8860 3580 8892
3578 8889 3577 8891 3580 8921 3650 8902
3650 8818
TIME...MOT...LOC 1806Z 219DEG 32KT 3603 8871Special weather statement, May 30, 1:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT SAT MAY 30 2015
TNZ020-021-052>054-090-091-301915-
HARDEMAN TN-CARROLL TN-GIBSON TN-MCNAIRY TN-HENDERSON TN-MADISON TN-
CHESTER TN-
126 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 PM CDT FOR...
EASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTH CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
WESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR SILERTON...OR 8
MILES NORTHEAST OF BOLIVAR...MOVING NORTHEAST AT 40 MPH.
PEOPLE IN EASTERN HARDEMAN...SOUTH CENTRAL CARROLL...SOUTHEASTERN
GIBSON...WESTERN MCNAIRY...WESTERN HENDERSON...EASTERN MADISON AND
CHESTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3500 8861 3500 8909 3580 8871 3579 8871
3579 8860 3583 8856 3582 8830
TIME...MOT...LOC 1826Z 226DEG 33KT 3535 8890Special weather statement, May 30, 1:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SAT MAY 30 2015
MSZ022-023-301915-
CALHOUN MS-CHICKASAW MS-
134 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 PM CDT FOR...
SOUTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 134 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR VARDAMAN...OR 10
MILES SOUTHWEST OF HOUSTON...MOVING NORTHEAST AT 35 MPH.
PEOPLE IN SOUTHEASTERN CALHOUN AND CHICKASAW COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3407 8907 3407 8872 3402 8872 3382 8885
3381 8886 3381 8893 3375 8893 3375 8903
3374 8904 3374 8919 3372 8919 3372 8934
TIME...MOT...LOC 1834Z 217DEG 29KT 3381 8916Special weather statement, May 30, 1:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT SAT MAY 30 2015
TNZ003-004-301930-
WEAKLEY TN-HENRY TN-
147 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 230 PM CDT FOR...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
AT 147 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR LATHAM...OR 10 MILES SOUTHEAST OF FULTON...MOVING
NORTHEAST AT 60 MPH.
PEOPLE IN WEAKLEY AND NORTHWESTERN HENRY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3650 8821 3636 8823 3620 8893 3622 8896
3629 8896 3639 8889 3641 8883 3642 8882
3647 8881 3650 8883
TIME...MOT...LOC 1847Z 231DEG 51KT 3639 8878Special weather statement, May 30, 1:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT SAT MAY 30 2015
TNZ050>052-301930-
MADISON TN-HAYWOOD TN-CROCKETT TN-
150 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 230 PM CDT FOR...
CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
AT 150 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR ADAIR...OR NEAR HUMBOLDT...MOVING NORTHEAST AT 60
MPH.
PEOPLE IN CENTRAL MADISON...EAST CENTRAL HAYWOOD AND SOUTHEASTERN
CROCKETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3553 8882 3554 8919 3585 8907 3584 8901
3583 8899 3583 8897 3580 8892 3579 8871
TIME...MOT...LOC 1850Z 231DEG 51KT 3578 8900Special weather statement, May 30, 2:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CDT SAT MAY 30 2015 MSZ014>017-023-024-302000- UNION MS-LEE MS-CHICKASAW MS-ITAWAMBA MS-PONTOTOC MS-MONROE MS- 212 PM CDT SAT MAY 30 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 300 PM CDT FOR... SOUTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI... LEE COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI... AT 212 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR OKOLONA...MOVING NORTHEAST AT 40 MPH. PEOPLE IN SOUTHEASTERN UNION...LEE...NORTHEASTERN CHICKASAW... SOUTHWESTERN ITAWAMBA...SOUTHEASTERN PONTOTOC AND NORTHWESTERN MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3393 8898 3437 8883 3437 8836 3394 8863 TIME...MOT...LOC 1912Z 208DEG 33KT 3408 8879
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:30 AM CDT | Special Weather Statement | MEG | Alcorn | 45 min |
| May 30, 12:43 PM CDT | Special Weather Statement | MEG | Calhoun | 47 min |
| May 30, 1:34 PM CDT | Special Weather Statement | MEG | Chickasaw | 41 min |
| May 30, 2:12 PM CDT | Special Weather Statement | MEG | Chickasaw, Lee | 48 min |
| May 30, 3:03 PM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 42 min |
| May 30, 3:05 PM CDT | Special Weather Statement | MEG | Panola, Tallahatchie | 40 min |
| May 30, 3:15 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 26 min |
| May 30, 3:43 PM CDT | Special Weather Statement | MEG | Yalobusha | 47 min |
| May 30, 4:38 PM CDT | Special Weather Statement | MEG | Lafayette | 37 min |
| May 30, 5:07 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 38 min |
| May 30, 5:32 PM CDT | Special Weather Statement | MEG | Chickasaw | 43 min |
| May 30, 5:45 PM CDT | Special Weather Statement | MEG | Lee | 45 min |
| May 30, 12:03 PM CDT | Special Weather Statement | MEG | Lake, Obion | 42 min |
| May 30, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion, Weakley | 42 min |
| May 30, 12:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion | 38 min |
| May 30, 12:39 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 51 min |
| May 30, 1:06 PM CDT | Special Weather Statement | MEG | Carroll, Crockett, Gibson, Henry, Weakley | 39 min |
| May 30, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 47 min |
| May 30, 1:26 PM CDT | Special Weather Statement | MEG | Chester, Henderson, McNairy | 49 min |
| May 30, 1:44 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 46 min |
| May 30, 1:47 PM CDT | Special Weather Statement | MEG | Weakley | 43 min |
| May 30, 1:50 PM CDT | Special Weather Statement | MEG | Madison | 40 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 59 min |
| May 30, 3:11 PM CDT | Special Weather Statement | MEG | Carroll, Henry | 49 min |
| May 30, 3:19 PM CDT | Special Weather Statement | MEG | Madison | 41 min |
| May 30, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Madison | 2 hr |
| May 30, 10:37 AM CDT | Special Weather Statement | MEG | Mississippi | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.